Gains and losses

I am currently dealing with a whole new set of treatment side effects. Fatigue, persistent nausea, mucositis, and weight loss.

Weight gain is a side effect of lorlatinib, and over the past few months my degree of activity had slowed down significantly. As a result, I was heavier than I ever have been aside from when I was pregnant. That extra heft around my belly is proving to be a good thing, as I dropped five pounds the first week of treatment with DS-1062a. Nice to know I have a little buffer.

Washing out of lorlatinib may be part of the reason I am so fatigued. However, there have been some good changes as well. The cadence of my speech has sped up noticeably–even Alice commented that I am talking faster now (adios John Wayne).

I had been on lorlatinib since May of 2014—likely longer than almost anyone else. Two years ago I began to experience what I referred to as long term side effects. Small blemishes would quickly become gaping holes which simply would not heal. Crusting is a known side effect of lorlatinib and that was the primary issue, as those crusts seemed to burrow into my epidermis. My oldest son, who I visited over Christmas, later shared with me that my skin looked like that of a drug addict–that it appeared I was rubbing my flesh away.

My nails were also an issue, particularly on my feet. Nine out of ten toenails became ingrown and even surgery would not make them straighten out.

Anyway, a week after my last dose of lorlatinib both my skin and my nails began to heal. I shall be left with some scars but my self esteem is improving as well–it’s no fun walking around with open wounds on your face.

Best of all is the impact on my cognition. Suddenly my thoughts are more dense. The best analogy would be thread count–I have gone from 200 to 500 in two weeks.

So life goes on, one set of side effects traded for another. However I am reveling in the joy of clear thinking, clear skin and the potential of an extended horizon.

xo

11 responses to “Gains and losses

  1. Good attitude. Accentuate the positive.

  2. And gratefulness for all the parts that are working!

    On Sat, Feb 22, 2020 at 6:15 PM life and breath: outliving lung cancer wrote:

    > linnea11 posted: ” I am currently dealing with a whole new set of > treatment side effects. Fatigue, persistent nausea, mucositis, and weight > loss. Weight gain is a side effect of lorlatinib, and over the past few > months my degree of activity had slowed down significantl” >

  3. Thank you for sharing your story

  4. Keeping you in my thoughts!

  5. Again, your prose is amazing. Also glad your are experiencing some healing in all departments. xoxo Patti

  6. You are awesome Linnea. There are no words for how I feel when I read your updates. Onwards and upwards lovely lady. I keep on doing the Euro millions lottery in the hope that I can give you the financial buffer to at least take that worry away. I appear to be rubbish at it but I will keep trying xxxx

  7. Your strength and endurance move forward and amplify what a beautiful
    human being you are. I’ve been reading your story for 16 years and am brought to tears of both joy/sadness after each read. You’ve been an incredible warrior and a change agent. I may be agnostic, but I pray for you everyday.

  8. Glad to hear your self esteem & speech are improving and your wounds are healing. You are in my thoughts & prayers.

    Linnea Ericson Schordine

  9. Glad to hear things are turning around for you. I am so humbled when I read your blog, you are so giving in what you are doing, yes I know you want to live but what you are doing is also very giving to all of us who share your diagnosis. Thank you. I started lorlatinib 6 weeks ago I sit here with my swollen feet up with possible long term side effects to ponder. Be well Linnea.

  10. And still making lots of provocative Art👈🏼✊🏼❤️

  11. I don’t think I’ve ever been to this blog, Linnea. You are seriously articulate! Great, concise descriptions of the side effects. No wonder the medical people find you a compelling follow.

Leave a Reply to mcclump Cancel reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Google photo

You are commenting using your Google account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

Connecting to %s